MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation by manufacturer: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that partial deployment occurred.The 100% stenosed target lesion was located in the highly calcified left popliteal and superficial femoral artery.A 45cm 6f non bsc guiding sheath and a 300cm v-18 guidewire were inserted and advanced into position.Pre-dilation was performed using a 4mmx150mm sterling balloon.The 6x200x130mm innova¿ stent was introduced via a contralateral approach then advanced and deployment was initiated via the deployment thumbwheel.Stent deployment stopped after 30mm of the stent was unsheathed.The thumbwheel broke and the pull grip was unable to unsheathe the stent.The stent was then pulled back into the guiding sheath, the stent stretched and the devices were removed together.A.035mm stiff guidewire was then advanced and the procedure was completed with another 6x200x130mm innova¿ stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds) stuck in an introducer sheath.The outer shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The stent was returned in the device and partially deployed outside of the distal end of the introducer sheath as well as the tip of the device.The stent showed damage.The thumbwheel was loose.The pull handle was loose in the handle which is an indication of internal handle damage.The handle was opened to inspect for further damage.It was noticed that the mid-shaft had detached/broke at the retainer clip.No damage was noticed to the proximal inner or the inner liner.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.The innova dfu states that a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery (b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6724352
Report Number2134265-2017-07081
Device Sequence Number13673626
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20190930(10)19709446
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number19709446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92169170-FA
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-18; SHEATH: 6FR TERUMO 45